MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY UROMAX ULTRA¿; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC - GALWAY UROMAX ULTRA¿; DILATOR, CATHETER, URETERAL
Model Number M0062251280
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra dilatation balloon device was used during a procedure performed on (b)(6) 2018.According to the complainant, during unpacking, it was noted that the catheter was kinked.The procedure was completed with another uromax ultra dilatation balloon.There were no patient complications reported as a result of this event.Attempts to obtain additional patient and procedure information have been unsuccessful.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Investigation results; a visual examination of the returned complaint device found multiple kinks along the length of the device.The balloon was tightly folded, unused and the balloon protector was still in position over the balloon material.No issues were noted with the balloon material and the tip or markerbands of the device.The noted failure likely occurred due to handling/manipulation of the device during preparation that could have affected the device performance and its integrity; therefore, the most probable root cause is handling damage.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, there was no evidence that the device was used in a manner inconsistent with the labeled indications.A search of the complaint database revealed that no other complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
UROMAX ULTRA¿
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7740308
Report Number3005099803-2018-02472
Device Sequence Number634362
Product Code EZN
UDI-Device Identifier08714729341352
UDI-Public08714729341352
Combination Product (Y/N)N
PMA/510(K) Number
K980795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberM0062251280
Device Catalogue Number225-128
Device Lot Number21519722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2018
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1